Georgia, 2025Damaging Winds in Georgia, June 25, 2025
June 25, 2025 · NWS CHS · 11 events in 4 counties and zones
Showers and thunderstorms congealing north-northwest of the region eventually tracked south into the local area, encountering a highly unstable airmass displaying large downdraft CAPE and strong mid-level lapse rates, leading to severe thunderstorms capable of producing damaging wind gusts across Southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms congealing north-northwest of the region eventually tracked south into the local area, encountering a highly unstable airmass displaying large downdraft CAPE and strong mid-level lapse rates, leading to severe thunderstorms capable of producing damaging wind gusts across Southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 25, 5:28 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 25, 5:28 PM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
628 PM EDT Wed Jun 25 2025
.SYNOPSIS...
A hot and humid air mass will remain across the region through
the rest of the week into early next week. A slow moving cold
front may push over the region by the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The atmosphere across Southeast South Carolina and Southeast
Georgia remains quite unstable with hot and humid conditions in
place. 25/22z instability plots show MLCAPE values of 3000-4000
J/kg with dewpoints holding in the lower to mid 70s. Strong to
severe tstms that are moving into the northern Midlands and Pee
Dee out of North Carolina are steadily congealing along several
convective outflow boundaries with some interactions along the
sea breeze noted over far Southeast North Carolina. This
activity will steadily drop south this evening, possibly zip
lining to some degree down the sea breeze, reaching the Santee
River roughly between 8-9 PM. Activity will then steadily push
south through through the remainder of the Lowcountry and into
Southeast Georgia. Although some nocturnal cooling will occur
with the loss of heating, there will still be a lot of fuel for
storms to work off of as they interact with a multitude of
convective outflows.
The primary hazards with these storms will be damaging winds up
to 70 mph (owing to mid-level dry air and DCAPE values
1200-1500 J/kg), frequent to continuous cloud-to-ground
lightning and possibly some small to marginally severe hail.
Locally heavy rainfall could also produce some minor flooding of
low-lying and poor drainage areas, but flash flooding does not
appear likely at this time.
Severe Thunderstorm Watch 459 remains in effect for the
Charleston Tri-County and nearby waters through midnight, but
may need to be expanded south to include additional counties
later this evening once convective trends and be better
established.
For the early evening update, pops were increased to 60-70% for
most locations and the mention of large hail and damaging winds
was expanded to include all areas, even those outside of the
current Severe Thunderstorm Watch.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
A weak Rex block will remain across the Southeast U.S. on
Thursday. The blocking should erode Thursday night, with the
mid-level ridge drifting over the western Atlantic and low
shifting over the Deep South. On Thursday, conditions should
start out a bit cooler that the past couple of morning, in the
wake of overnight convection. Given the cooler start and timing
of afternoon sea breeze, high temperatures are forecast to range
in the low to mid 90s. Given low to mid 90s over dewpoints in
the 70s, moderate instability should develop during the
afternoon hours. Isolated to scattered showers and thunderstorms
may develop on the sea breeze. Given the moderate instability,
it is possible to see a strong to severe thunderstorm during the
afternoon into early evening. SPC has placed the region in a
marginal risk for severe thunderstorms on Thursday.
Friday and Saturday, the forecast area should remain between a
ridge over the western Atlantic and a broad low over the Deep
South. The region will remain under deep moisture with PW values
ranging between 1.6 to 1.8 inches. Each afternoon, a sea breeze
should develop as temperatures reach the low to mid 90s. Given
the deep moisture, wide field of instability, and sea breeze
should produce scattered storms each afternoon and evening.
Similar to Thursday, it is possible that some of these storms
could reach severe levels, with a portion of the CWA under a SPC
marginal risk on Friday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The H5 pattern will be slow to change this weekend into early
next week. Generally, the region will remain under a broad
weakness over the Southeast U.S. with a ridges over the Southern
Plains and Western Atlantic. The deep moisture combined with
highs in the low to mid 90s, CAPE values could peak around 2000
J/kg each afternoon. The forecast will feature unsettled
weather, with gradually increase in storm activity each day. By
the middle of next week, a slow- moving cold front may slide
over the region. Thunderstorms should easily develop along the
boundary, with likely thunderstorms possible. The more activity
weather pattern should favor slightly cooler high temperatures
in the low 90s.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
26/00Z TAF Discussion:
KCHS/KJZI: Primary impact will be tstms this evening. Impacts
greatest roughly 02-04z where TEMPO for 2SM TSRA BR has been
included for both sites. Lower conditions may be needed as radar
trends become more apparent. Gusty convective winds were also
included up to 30 kt, but may be higher if tstms continue to
consolidate. There are no meaningful concerns after tstms move
through the sites with VFR conditions returning for the
remainder of the 00z TAF window.
KSAV: Primary impacts will be tstms late this evening into early
Thursday morning. Impacts greatest roughly 04-06z where TEMPO
for 3SM TSRA has been included. Lower conditions may be needed as radar
trends become more apparent. There are no meaningful concerns
after tstms move through the sites with VFR conditions returning
for the remainder of the 00z TAF window.
Extended Aviation Outlook: VFR will mainly prevail throughout
the period, however brief flight restrictions are possible
during afternoon and evening showers and thunderstorms.
&&
.MARINE...
Tonight: The strongest winds will occur from the late afternoon
through the early evening hours along the land/sea interface
with the sea breeze. Speeds should mostly top out in the 10-15
knot range during this time. Then late tonight, winds will turn
more southwesterly or even west-southwesterly and should be 10
knots or less. Seas should mostly average around 2 feet, but
could be 2-3 feet around 20 nm and beyond. Also of note, there
is potential for thunderstorms to reach the coast and move out
across the coastal waters late this evening and produce strong
wind gusts and even hail. The main time period for thunderstorms
will be generally between 8pm-2am.
Thursday through Sunday: The sfc pattern will support SSE winds
across the marine zones between 10 to 15 kts. Wind gusts around
20 kts may occur with the development of the afternoon sea
breeze. Seas are generally expected to range between 2 to 3 ft.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides will peak around 6.4 ft MLLW at Charleston
with this evening's high tide cycle. Late afternoon winds will
only be marginally supportive of increasing tidal departures.
This evening's high tide will likely peak around 6.8-6.9 ft
MLLW, falling just short of Coastal Flood Advisory criteria.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ087-088-
099>101-114>119.
SC...Heat Advisory until 8 PM EDT this evening for SCZ040-042>045-
047>052.
MARINE...None.
&&Hazardous weather outlook, Jun 25, 9:47 PM EST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1047 PM EDT Wed Jun 25 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-270300-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
1047 PM EDT Wed Jun 25 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Rip Current
- Severe Thunderstorm
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Jun 25, 9:45 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1045 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM Tstm Wnd Dmg 4 SW Hendersonville 32.75N 80.78W
06/25/2025 Colleton SC Emergency Mngr
Tree down on residence at Pentgage Ct. Time estimated
from radar.
&&
Event Number CHS2500538
BAHLocal storm report, Jun 25, 9:50 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1050 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM Tstm Wnd Dmg 3 SSW Hendersonville 32.75N 80.75W
06/25/2025 Colleton SC Emergency Mngr
Emergency Manager reported at tree down on the 11500
block of Hendersonville Highway. It is blocking both
lanes.
&&
Event Number CHS2500539
ACDLocal storm report, Jun 25, 9:52 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1052 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM Tstm Wnd Dmg 2 ENE Yemassee 32.70N 80.81W
06/25/2025 Colleton SC Emergency Mngr
Emergency Manager reported a tree down on Public
Landing Lane.
&&
Event Number CHS2500540
ACDLocal storm report, Jun 25, 9:54 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1054 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM Tstm Wnd Dmg 3 NE Yemassee 32.71N 80.81W
06/25/2025 Colleton SC Emergency Mngr
Emergency Manager reported a tree down on the block of
15800 Hendersonville Highway. It's blocking both lanes.
&&
Event Number CHS2500541
ACDLocal storm report, Jun 25, 9:57 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1057 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM Tstm Wnd Dmg 1 E Walterboro 32.91N 80.65W
06/25/2025 Colleton SC Emergency Mngr
Emergency Manager reported a tree down on the block of
1500 Wichman Street. It's blocking both lanes.
&&
Event Number CHS2500542
ACDLocal storm report, Jun 25, 9:59 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
1059 PM EDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Tstm Wnd Dmg 1 S Bonneau 33.29N 79.96W
06/25/2025 Berkeley SC Emergency Mngr
Several trees reported down from Moncks Corner to St.
Stephen. Time estimated from radar.
&&
Event Number CHS2500543
BAHThunderstorm Wind, Screven
- When
- June 25, 9:59 PM EST
- Where
- Screven County, 0.69 mi S of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.740, -81.630
The Screven County 911 Call Center reported multiple trees down on South Main Street.
Thunderstorm Wind, Screven
- When
- June 25, 9:59 PM EST
- Where
- Screven County, 1.16 mi W of Sylvania
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.750, -81.650
The Screven County 911 Call Center reported multiple trees down on Mims Road.
Thunderstorm Wind, Bulloch
- When
- June 25, 10:29 PM EST
- Where
- Bulloch County, 3.57 mi NE of Clito
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.550, -81.720
The Bulloch County 911 Call Center reported a tree down on Old River Road North near the intersection with Highway 301.
Thunderstorm Wind, Bulloch
- When
- June 25, 10:34 PM EST
- Where
- Bulloch County, 2.23 mi SW of Portal
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.510, -81.960
The Bulloch County 911 Call Center reported a tree down on Cowboy Way.
Thunderstorm Wind, Bulloch
- When
- June 25, 10:37 PM EST
- Where
- Bulloch County, 1.17 mi W of Leefield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.420, -81.640
The Bulloch County 911 Call Center reported a tree down on Brooklet-Leefield Road near the intersection with Clito Road.
Thunderstorm Wind, Evans
- When
- June 25, 10:58 PM EST
- Where
- Evans County, 3.5 mi N of Claxton Evans Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.250, -81.860
The Evans County 911 Call Center reported a tree down near the intersection of Barrow Bay Road and Leah Road.
Thunderstorm Wind, Evans
- When
- June 25, 10:58 PM EST
- Where
- Evans County, 3.5 mi N of Claxton Evans Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.250, -81.860
The Evans County 911 Call Center reported a tree down along Shady Oak Lane.
Thunderstorm Wind, Candler
- When
- June 25, 11:01 PM EST
- Where
- Candler County, 1.88 mi ESE of Metter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.390, -82.040
The Candler County 911 Call Center reported a tree down near the intersection of S E Broad Street and Lillian Street.
Thunderstorm Wind, Evans
- When
- June 25, 11:01 PM EST
- Where
- Evans County, 0.91 mi SW of Claxton Evans Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.190, -81.880
The Evans County 911 Call Center reported a tree down on Burkhalter Drive.
Thunderstorm Wind, Evans
- When
- June 25, 11:01 PM EST
- Where
- Evans County, 3.65 mi NNW of Bellville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.200, -81.990
The Evans County 911 Call Center reported a tree down on Wilton Threatt Road.
Thunderstorm Wind, Evans
- When
- June 25, 11:10 PM EST
- Where
- Evans County, 1.89 mi WSW of Daisy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.140, -81.860
The Evans County 911 Call Center reported a tree down along Carson Sands Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 25 to 28, 20254 deaths · 3 events
- Tornado and Hail in Georgia, June 25 to 26, 2025$103,000 · EF1 · 56 events
- Tornadoes and Damaging Winds in Minnesota, June 25, 2025$227,000 · EF1 · 9 events
- Tornado and Hail in Florida, June 25, 2025$250,000 · EF1 · 3 events
- Hail and Damaging Winds in North Carolina, June 25, 2025$111,000 · 1 in hail · 33 events
- Damaging Winds in Alabama, June 25, 2025$133,000 · 65 kt wind · 19 events
- Damaging Winds in Virginia, June 25, 2025$84,000 · 61 kt wind · 22 events
- Flash Flooding in Pennsylvania, June 25 to 28, 2025$121,000 · 13 events
- Damaging Wind and Lightning Strike in Texas, June 25, 2025$201,000 · 2 events
- Damaging Winds in Maryland, June 25, 2025$87,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in Georgia, June 25 to 27, 2025$48,000 · 1 in hail · 21 events
- Hail and Damaging Winds in Alabama, June 25, 2025$54,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279831, 1279832, 1279833, 1279834, 1279835, 1279840, 1279907, 1279841, 1279843, 1279844, 1279850.